MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002520X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When a customer started to flush a 2.5mm x 20cm x150cm saber percutaneous transluminal angioplasty (pta) balloon catheter right after they removed it from the coil dispenser, there appeared to be some particles that came out.They were not sure what to make of it and opened another balloon.There was no patient injury and the device will be returned for analysis.The device was opened in a sterile field.
 
Additional Manufacturer Narrative
The contrast media used was visipaque ge 320 with a contrast to the saline ratio of 1:3.A bd syringe was used and was flushed before flushing the catheter.A dedicated saline bowl was used when flushing the device.The integrity of the sterile pouch was not compromised.The device was not purposely opened in anticipation of use and reshelved.The device was stored as per the instructions for use (ifu).The device will be returned for evaluation.Additional procedural details were requested but are unknown.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was returned and section d10 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
When a customer started to flush a 2.5mm x 20cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter after it was removed from the coil dispenser, there appeared to be some particles that came out.They were not sure what to make of it and opened another balloon.There was no patient injury.The device was opened in a sterile field.Non-cordis contrast media was used with a contrast to the saline ratio of 1:3.A non-cordis syringe was used and was flushed before flushing the catheter.A dedicated saline bowl was used when flushing the device.The integrity of the sterile pouch was not compromised.The device was not purposely opened in anticipation of use and re-shelved.The device was stored as per the instructions for use (ifu).Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile saber 2.5mm x 20cm x 150 was returned.Per visual analysis the device was coiled inside a plastic bag.A product label was returned inside the plastic bag.No anomalies were observed on the device.There was no foreign material observed on the device or inside the plastic bag.The catheter was successfully flushed, no foreign material was observed coming out from the device or any anomalies observed during the flushing procedure.A product history record (phr) review of lot 82163378 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system - foreign material¿ could not be confirmed via device analysis.The exact cause of the reported event could not be determined.The catheter was received, and no foreign material was noted on the device, inside the bag or during flushing procedure.It is likely that procedural techniques and handling of the catheter may have contributed to the reported event.The device was likely flushed with saline that may have contained particles from another procedural product that came from the saline bowl.There were no procedural images provided or the return of the suspected material therefore making it difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key9495122
Report Number9616099-2019-03416
Device Sequence Number16885845
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public20705032069073
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number48002520X
Device Catalogue Number48002520X
Device Lot Number82163378
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/13/2019
01/21/2020
02/17/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date12/24/2019
02/07/2020
02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1